Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persisting case of Hepatitis A.
Jun 24, 2002

Dear Doctor,

I am 19 years old, male, living in Madras, India. I am employed as an accountant, Working from 10 a.m to 5 p.m.

I am recovering from a severe case of Hepatitis A. Initially (Jan 8, 2002), SGPT rose to 1375 and SGOT to 1465 and Bilirubin was at 20(Direct-14.2, Indrect-5.8) then Bilirubin rose to 31.6 and SGOT came down to 535 and SGPT at 710(Jan, 28 2002) .

Slowly I have recovered basically by taking total rest and restricted and bland diet. On 27th Apr, 2002, my Bilurubin level came down to 2(Direct-0.9, Indirect-1.1), SGOT-18 and SGPT-30. The next month i.e. 28th May, 2002, Bilurubin was at 1.7(Direct-1, Indirect-0.7), SGOT-17 and SGPT-18.

On the advice of my local doctor I started going to work.

One month hence, my Bilurubin level has slightly increased to 2.2(Direct-1.2, Indirect-1),SGOT-13, SGPT-22.

I am otherwise normal,having a good appetite, weighing 61kgs.

I would like to know: 1)Why my bilurubin level is not coming down to normal and is there a case of persisting infection in the liver ? 2)If yes,what are the steps am I to take??

Response from Dr. Dieterich

It is not uncommon for hepatitis A to have a variable course. However it is a long time. You should also be checked for hepatitis B and C. If they are negative, then the hepatitis A will eventually go away without causing any damage. Good luck! DTD



Previous
HCV
Next
kindergarten son just vaccinated with 4th dose--safe?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement